# SDR 95ZZZX941

- Difficulty date: February 9, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5249F
- Make and model: Cessna 172F
- Aircraft serial: 17253346
- System (JASC): 7160 · Engine Air Intake System
- Part: Control Cable
- Part number: S12244
- Condition: Worn
- Location: Carb Heat
- Part time: 8,333 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CARBURETOR HEAT CABLE IS A SPLIT CABLE.  ONE PART CONTROLS FILTER AIR FLOW, OTHER PART CONTROLS HOT AIR, HOT AIR CABLE WORE THROUGH ALL THE WAY WHERE IT EXITS CABLE HOUSING.  SUSPECT CAUSED BY CLAMP BEING LOOSE AND BEING IMPROPERLY ALIGNED.  CABLE WAS IN GOOD SHAPE 35 HOURS BEFORE IT FAILED.  THAT WAS THE TIME OF ENGINE INSTALLATION.  SUBMITTER SUGGESTED GOOD PREVENTION WOULD BE TO HAVE CABLE CLAMPED TIGHTLY AND ALIGNED PROPERLY.  BECAUSE OF THE DUAL CABLE OPERATION, ONE PART CAN BE BROKEN AND STILL SHOW AN RPM DROP DURING THE RUN-UP.
